MAUDE Adverse Event Report: MICROVENTION, INC SOFIA FLOW PLUS 6F; CATHETER, THROMBUS RETRIEVER

MICROVENTION, INC SOFIA FLOW PLUS 6F; CATHETER, THROMBUS RETRIEVER
Model Number DA6125ST
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/03/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies death as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a thrombectomy the microcatheter was advanced with resistance due to cervical kinking.The microcatheter was advanced through the sofia during the second maneuver, however, resistance was again encountered distally.Recanalization was achieved, but there was remaining occlusion distally with complete closure of the vessel.The surgeon reported a thread-like, elongated elastic material in the distal ica, which he described as a thrombus.The material was inspected by the hospital and determined to be "organic," but its origin has not yet been evaluated by the manufacturer.It was reported that the patient later passed away.
 
Additional Manufacturer Narrative
The sofia aspiration catheter and a portion of the thread-like thrombus were received for evaluation.Damage was found along the distal end of the catheter and kinks were found along the shaft.The conditions or circumstances that led to the damage could not be identified, but the damage is consistent with the device experiencing forces over specification.The thread-like material was analyzed with ftir and found to be gelatin.Gelatin is not used during the manufacturing process of the catheter.The source of the material is unknown.

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key11822560
Report Number2032493-2021-00175
Device Sequence Number11873130
Product Code NRY
UDI-Device Identifier00812636020426
UDI-Public(01)00812636020426(11)200728(17)230630(10)200728533
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberDA6125ST
Device Catalogue NumberDA6125ST
Device Lot Number200728533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;